Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 20, 2011, 10:09 AM MST for Greeley County, Wichita County, Kansas; Cheyenne County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 10:09 AM MST (17:09 UTC)
- Expired
- Feb 20, 2011, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Greeley County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS83 KGLD 201709 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1009 AM MST SUN FEB 20 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .STRONG WESTERLY WINDS WILL OCCUR ACROSS THE AREA IN ADVANCE OF A STRONG COLD FRONT. TO THE SOUTH OF THIS FRONT...DRY AIR WILL COMBINE WITH STRONG WINDS OF 15 TO 30 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ254-KSZ041-042-210000- /O.NEW.KGLD.FW.W.0003.110220T1709Z-110221T0000Z/ CHEYENNE CO-GREELEY-WICHITA- 1009 AM MST SUN FEB 20 2011 /1109 AM CST SUN FEB 20 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 041... 042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. * WIND:WESTERLY WINDS OF 15 TO 30 MPH ARE EXPECTED ACROSS THE AREA WITH GUSTS TO AROUND 40 MPH POSSIBLE * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT. * IMPACTS: STRONG WINDS AND DRY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FIRES WILL START AND SPREAD QUICKLY AND BURN INTENSELY. A COLD FRONT WILL SLOWLY WORK ITS WAY INTO THE AREA THIS AFTERNOON...SHIFTING WINDS TO THE NORTH AND ALLOWING HUMIDITIES TO RECOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JRM HTTP://WEATHER.GOV/GOODLAND
1 follow-up statement
194 WWUS83 KGLD 202355 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 455 PM MST SUN FEB 20 2011 COZ254-KSZ041-042-210100- /O.EXP.KGLD.FW.W.0003.000000T0000Z-110221T0000Z/ CHEYENNE CO-GREELEY-WICHITA- 455 PM MST SUN FEB 20 2011 /555 PM CST SUN FEB 20 2011/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 041... 042 AND 254... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 20, 4:18 AM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 20, 4:18 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 418 AM MST SUN FEB 20 2011 .DISCUSSION... 238 AM MST SUN FEB 20 2011 SOUTHWEST FLOW WILL CONTINUE TODAY ACROSS THE CENTRAL PLAINS. LATER TONIGHT FLOW WILL BECOME NORTHWEST AS THE UPPER LOW MOVES INTO MINNESOTA. BY MONDAY FLOW WILL BE NORTHWEST AND THEN BECOMES MORE WESTERLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO SOUTHEAST NEBRASKA BY 18Z TODAY WITH A COLD FRONT MOVING ACROSS THE FA TODAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT AND CONTINUE THROUGH TUESDAY. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO TUESDAY NIGHT. CURRENT FOG PRODUCT SHOWING AN AREA OF STRATUS/FOG GENERALLY OVER 2/3 OF THE FA. BOUNDARY LAYER RH INDICATES THIS SHOULD LAST THROUGH 15Z BEFORE LIFTING OUT. PLAN TO INCLUDE AREAS OF FOG IN THE GRIDS FOR THIS MORNING. CURRENT RADAR INDICATES THAT SHOWERS HAVE MOVED OUT OF THE FA SO WILL LOWER POPS TO NIL FOR THIS MORNING. OTHERWISE DYNAMICS MOVE FURTHER AWAY THIS AFTERNOON AS THE LOW MOVES INTO MINNESOTA. SUBSIDENCE MOVES INTO THE FA TONIGHT THROUGH MONDAY NIGHT. A SHORTWAVE AND WEAK LIFT MOVE THROUGH THE FA TUESDAY BUT MOISTURE IS LIMITED. SUBSIDENCE CONTINUES TUESDAY NIGHT. CONSEQUENTLY POPS WILL BE NIL FROM THIS AFTERNOON THROUGH TUESDAY NIGHT. FIRE WEATHER DOES NOT APPEAR TO BE A CONCERN TODAY WITH RH VALUES STAYING AROUND 20 PERCENT. FURTHERMORE ANY RISK OF GOING DOWN TO 15 PERCENT WOULD BE VERY SHORT-LIVED WITH FRONT MOVING THROUGH THIS AFTERNOON. DO NOT PLAN ON ANY FIRE WEATHER HIGHLIGHTS FOR TODAY. 850MB TEMPERATURES FALL TODAY AND MONDAY AND THEN REBOUND TUESDAY. EXPECT TEMPERATURES TO FALL THROUGHOUT THE DAY ACROSS MOST AREAS. HIGH TEMPERATURES TODAY WILL BE TIED WITH THE PROGRESSION OF THE FRONT WITH AREAS NORTH OF INTERSTATE 70 IN THE 30S AND IN THE 50S TO THE SOUTH. THE COLD AIR WILL PERSIST THROUGH MONDAY WITH HIGH TEMPERATURES RANGING FROM THE MID 30S IN THE EAST TO THE LOWER 40S WEST. HIGH TEMPERATURES SHOULD RISE INTO THE LOWER TO MID 50S TUESDAY. FOLLOWED THE COLDER MET GUIDANCE FOR LOW TEMPERATURES TONIGHT. WARMER LOWS ARE EXPECTED MONDAY NIGHT WITH READINGS IN THE UPPER TEENS/LOW 20S. MIDDLE 20S ARE EXPECTED TUESDAY NIGHT. 99 && .AVIATION... 418 AM MST SUN FEB 20 2011 FOR 12Z TAFS...LOW CLOUDS AND FOG WILL HANG TOUGH FOR A COUPLE OF MORE HOURS AT KMCK...UNTIL SOUTHWEST WINDS SCOUR OUT THE MOISTURE. THAT HAS ALREADY HAPPENED AT KGLD. OTHERWISE...VFR CONDITIONS EXPECTED. COLD FRONTAL PASSAGE WILL OCCUR AT BOTH LOCATIONS BY MID AFTERNOON WITH NORTHWESTERLY WINDS INCREASING AND BECOMING GUSTY. A FEW MID LEVELS CLOUDS WILL RETURN BY TONIGHT WITH SLOWLY DIMINISHING WINDS. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Feb 20, 4:18 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 418 AM MST SUN FEB 20 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 418 AM MST SUN FEB 20 2011 /518 AM CST SUN FEB 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FOG WILL LINGER THIS MORNING ACROSS AN AREA NORTH OF HIGHWAY 36. VISIBILITIES AS LOW AS 1/4 OF A MILE ARE POSSIBLE. MOTORISTS SHOULD BE ALERT TO RAPIDLY CHANGING VISIBILITIES ESPECIALLY IN LOW LYING AREAS. EXTREME FIRE DANGER WILL BE POSSIBLE TODAY OVER AN AREA FROM EAST OF CHEYENNE WELLS COLORADO TO TRIBUNE AND LEOTI KANSAS. RELATIVE HUMIDITY WILL FALL BELOW 20 PERCENT AND WINDS WILL BE GUSTY. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:16 PM MST | Special Weather Statement | GLD | Sherman | 29 min |
| Feb 20, 6:12 AM MST | Dense Fog Advisory | GLD | Cheyenne, Decatur, Norton, Rawlins | 4 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.